MAUDE Adverse Event Report: WARSAW ORTHOPEDICS PRESTIGE CERVICAL DISC SYSTEM; PROSTHESIS, INTERVERTEBRAL DISC

WARSAW ORTHOPEDICS PRESTIGE CERVICAL DISC SYSTEM; PROSTHESIS, INTERVERTEBRAL DISC
Catalog Number 6972860
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Spinal Column Injury (2081); Stenosis (2263)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Although it is unknown if any of the devices contributed to the reported event, we are filing this mdr for notification purposes.Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Procedure used in initial surgery: anterior cervical disc arthroplasty (acda) removal c5/6 preoperative diagnosis for revision: end stage spondylosis with foraminal stenosis procedure used in revision: anterior cervical discectomy and fusion (acdf) c3-c7 it was reported that the patient underwent an acda at c5-6.Post-op, patient suffered with end stage spondylosis with foraminal stenosis.As a result, patient underwent an acdf with extension from c3-7.Revision surgery had no issues and went as planned.
 
Additional Manufacturer Narrative
Product analysis received from third party: evidence of macroscopic wear was found on both components primarily localized to the wear scar region of both articulating surfaces.The superior and inferior components had wear patterns consistent with impingement.The components also had evidence of iatrogenic damage.The observations of bio-films on the end plates represent a finding and is typically observed on these type of explants.Biofilms are commonly observed on metal-on-metal hip replacement components, although such implants are manufactured from a different alloy.Based on these observations, and the short implantation time, further analysis (sem and micro ct analysis) is not expected to further the understanding of how the cervical disc replacement performs clinically.If information is provided in the future, a supplemental report will be issued.

Brand Name
PRESTIGE CERVICAL DISC SYSTEM
Common Device Name
PROSTHESIS, INTERVERTEBRAL DISC
Manufacturer (Section D)
WARSAW ORTHOPEDICS
2500 silveus crossing
warsaw IN 46582
MDR Report Key8132006
Report Number1030489-2018-01603
Device Sequence Number19262727
Product Code MJO
UDI-Device Identifier00613994493637
UDI-Public00613994493637
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P090029
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/17/2022
Device Catalogue Number6972860
Device Lot Number0326268W
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/13/2018
Supplement Date Received by Manufacturer03/31/2019
Initial Report FDA Received Date12/05/2018
Supplement Report FDA Received Date04/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age63 YR
Patient Weight91